Jump to content
ACN Latitudes Forums

& vitamins are making me feel... worse?


Recommended Posts

I used to take vitamins all the time. I found my little days-of-the-week pillholder on Saturday & reorganized it so I can get back on track. Ever since Saturday though I've just felt worse. I was sick last weekend, almost positive I'm still sick, but it just got markedly worse with the vitamins...

 

~65 mg Iron. (Synergistic. Can't do Dessicated Beef Liver)

 

~500 mcg Vitamin B-12.

 

B Complex :

~180 mg Vitamin C.

~100 mg Thiamin.

~20 mg Riboflavin.

~25 mg Niacin.

~5 mg Vitamin B-6.

~400 mcg Folic Acid.

~30 mcg Vitamin B-12.

~45 mcg Biotin.

~5.5 mg Pantothenic Acid.

 

Calcium :

~400 I.U. Vitamin D.

~600 mg Calcium.

 

Another B Complex : (take so many since I don't eat meat)

~1.5 mg Thiamin.

~1.7 mg Riboflavin.

~20 mg Niacin.

~2 mg Vitamin B6.

~400 mcg Folic Acid.

~6 mcg Vitamin B12.

~35 mg Calcium.

 

 

~100 mg 5-HTP with Magnesium, Calcium, B6, & Niacin.

~1,000 mg Flaxseed Oil. (500 mg Omega3, 110 mg Omega6, 120 mg Omega9).

~5,000 more mcg of Biotin.

 

 

 

 

 

 

What in there could be making me feel worse?? Also, my blood pressure meds. 40 mg of Nadolol every day.

Link to post
Share on other sites

I think it is VERY important to use caution when taking vitamins. While there is many studies on certain vitamins and their necessary functions in the human body, the problem is they are found in foods that act synergystically with other vitamins/minerals/components. It can be dangerous to take vitamins that are isolated, and you probably aren't getting the intented benefit. Whole foods are your best source for necessary vitamins, I have found a whole food childrens vitamin available at Sprouts for children called vitamin code (by garden of life) Also, a good read on vitamins is a short but good book called "Back to the Basics of Human Health" by Mary Frost

Link to post
Share on other sites

I can't take a multivitamin since I get nauseous. Also, I can't research everything you listed, but I know I am sensitive to certain vitamins and they actually cause inflammation in me. So, you could go down the list and look up rare side effects for each one. The only way to find out what is causing the discomfort is to add one at a time and wait a week or so to see how you fully react to it.

Edited by Vickie
Link to post
Share on other sites

A few thoughts:

 

As others have said, all these nutrients do work in combination, and so it is important to look at the relationships between things. I see 400mg of calcium and perhaps very little magnesium, as it looks like an add-on to a 5HTP pill. It is very easy to find supplements with calcium and magnesium together in what is thought to be a proper combination for most people, such as 400mg calcium and 600mg magnesium. Magnesium is critical, and so adding calcium without magnesium would only make sense if you had a specific knowledge that this is what your body needed.

 

Muscle testing / energy testing can be so useful here in figuring out what your body wants and will react badly too. It's not all just about the numbers, some people will do great with some brands and worse with other brands. If I remember, you have severe gluten allergy, so think about all the machinery and fillers and so on that go into making these things, and realize some will just have something that your body will react to poorly. I would encourage you to find someone who can teach it to you, ideally, or less ideally, test your supplements for you for the time being. The thing is, your needs will change over time, so you will need to adjust somehow.

 

Are you seriously taking 65mg of iron a day?!?!?! OMG! I think the USRDA is like 15mg for women. Yikes, is there a reason you went so high? You could be poisoning yourself!

 

If you're really taking calcium and magnesium, you might consider adding zinc, because that relationship is important. But then, with zinc, you might also consider adding copper because the zinc/copper relationship is important. Copper is frequently more beneficially taken at night. It all gets back to what pricilla was saying, and perhaps you should look for something more complete, as one option, or another option is to work with a mix of other ones to fill in some gaps.

 

I hope this was more helpful than confusing...

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...